Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Kernels for the tangential Cauchy-Riemann equations


Author: Al Boggess
Journal: Trans. Amer. Math. Soc. 262 (1980), 1-49
MSC: Primary 32F20; Secondary 35N15
DOI: https://doi.org/10.1090/S0002-9947-1980-0583846-0
MathSciNet review: 583846
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: On certain codimension one and codimension two submanifolds in $ {{\textbf{C}}^n}$, we can solve the tangential Cauchy-Riemann equations $ {\bar \partial _b}u\, = \,f$ with an explicit integral formula for the solution.

Let $ M\, = \,\partial D$, where D is a strictly pseudoconvex domain in $ {{\textbf{C}}^n}$. Let $ \omega \, \subset \, \subset \,M$ be defined by $ \omega \, = \,\{ z\, \in \,M;\,\operatorname{Re} \,h(z)\, < \,0\} $, where h is holomorphic near D. Points on the boundary of $ \omega $, $ \partial \omega $, where the tangent space of $ \partial \omega $ becomes complex linear, are called characteristic points.

Theorem 1. Suppose $ \partial \omega $ is admissible (in particular if $ \partial \omega $ has two characteristic points). Suppose $ f\, \in \,{\mathcal{E}}_M^{p,q}(\bar \omega )$, $ 1\, \leqslant \,q\, \leqslant \,n\, - \,3$, is smooth on $ \omega $ and satisfies $ {\bar \partial _M}f\, = \,0$ on $ \omega $; then there exists $ u\, \in \,{\mathcal{E}}_M^{p,q - 1}(\omega )$ which is smooth on $ \omega $ except possibly at the characteristic points on $ \partial \omega $ and which solves the equation $ {\bar \partial _M}u\, = \,f$ on $ \omega $.

Theorem 2. Suppose $ f\, \in \,{\mathcal{E}}_M^{p,q}(\omega )$, $ 2\, \leqslant \,q\, \leqslant \,n\, - \,3$, is smooth on $ \omega $; vanishes near each characteristic point; and $ {\bar \partial _M}f\, = \,0$ on $ \omega $. Then there exists $ u\, \in \,{\mathcal{E}}_M^{p,q - 1}(\omega )$ satisfying $ {\bar \partial _M}u\, = \,f$ on $ \omega $.

Theorem 3. Suppose $ f\, \in \,{\mathcal{D}}_M^{p,q}(\omega )$, $ 2\, \leqslant \,q\, \leqslant \,n - \,3$, is smooth with compact support in $ \omega $, and $ {\bar \partial _M}f\, = \,0$. Then there exists $ u\, \in \,{\mathcal{D}}_M^{p,q - 1}(\omega )$ with compact support in $ \omega $ and which solves $ {\bar \partial _M}u\, = \,f$.

In all three theorems we have an explicit integral formula for the solution.

Now suppose $ S\, = \,\partial \omega $. Let $ {C_s}$ be the set of characteristic points on S. We construct an explicit operator $ E:\,{\mathcal{D}}_S^{p,q}(S\, - \,{C_S})\, \to \,{\mathcal{E}}_S^{p,q - 1}(S\, - \,{C_S})$ with the following properties.

Theorem 4. The operator E maps $ L_{p,\operatorname{comp} }^{\ast}(S\, - \,{C_S})\, \to \,L_{p,\operatorname{loc} }^{\ast}(S\, - {C_S})$ and if $ f\, \in \,{\mathcal{D}}_S^{p,q}(S\, - \,{C_S})$, $ 1\, \leqslant \,q\, \leqslant \,n\, - \,3$, then $ f\, = \,{\bar \partial _S}\{ E(f)\} \, + \,E({\bar \partial _S}f)$.


References [Enhancements On Off] (What's this?)

  • [1] A. Andreotti, C D. Hill, S. Kojasiewicz and B. MacKichan, Complexes of differential operators, Invent. Math. 35 (1976), 43-86. MR 0423425 (54:11404)
  • [2] A. Boggess, Plemelj jump formulas for the fundamental solution to $ {\bar \partial _b}$ on the sphere, preprint.
  • [3] J. Dadok and R. Harvey, The fundamental solution to $ {\square _b}$ on the sphere in $ {{\textbf{C}}^n}$, Math. Ann. 244 (1979), 89-104. MR 550841 (81f:32025)
  • [4] G. B. Folland and J. J. Kohn, The Neumann problem for the Cauchy-Riemann complex, Ann. of Math. Studies, no. 75, Princeton Univ. Press, Princeton, N. J., 1972. MR 0461588 (57:1573)
  • [5] H. Grauert and I. Lieb, Das ramirezsche integral and die lösung der gleichung $ \bar \partial f\, = \,\alpha $ im bereich der beschränktenformen, Complex Analysis (Proc. Conf. Rice University, Houston, Texas, 1969), Rice Univ. Studies 56, #2, Rice University, Houston, 1970, pp. 29-50. MR 0273057 (42:7938)
  • [6] R. Harvey and J. Polking, Fundamental solutions in complex analysis. I, II, Duke Math. J. 46 (1979), 253-300; 301-340.
  • [7] G. M. Henkin, Integral representations of functions holomorphic in strictly pseudo-convex domains and some applications, Mat. Sb. 78 (120) (1969), 611-632; English transl, in Math. USSR-Sb. 7 (1969), 597-616. MR 0249660 (40:2902)
  • [8] -, Integral representations of functions holomorphic in strictly pseudo-convex domains and applications to the $ \bar \partial $ problem, Mat. Sb. 82 (124) (1970), 300-308; English transl, in Math. USSR-Sb. 11 (1970), 273-281.
  • [9] -, Solutions with estimates of the H. Lewy and Poincaré-Lelong equations. The construction of functions of a Nevanlinna class with given zeros in a strictly pseudo-convex domain, Dokl. Akad. Nauk SSSR 224 (1975), 771-774; English transl. in Soviet Math. Dokl. 16 (1975), 1310-1314. MR 0466634 (57:6511)
  • [10] -, The H. Lewy equation and analysis of pseudo-convex manifolds, Uspehi Mat. Nauk 32 (1977), no. 3; English transl, in Russian Math. Surveys 32 (1977).
  • [11] -, H. Lewy's equation and analysis on a pseudo-convex manifolds. II, Mat. Sb. 102 (144) (1977), 71-108; English transl. in Math. USSR-Sb. 31 (1977), 63-94.
  • [12] L. Hörmander, An introduction to complex analysis in several variables, Van Nostrand, Princeton, N. J., 1965.
  • [13] L. R. Hunt, J. C. Polking and M. M. Strauss, Unique continuation for solutions to the induced Cauchy-Riemann equations, J. Differential Equations 23 (1977). MR 0590067 (58:28663)
  • [14] N. Øverlid, Integral representation formulas and $ {L^p}$ estimates for the $ \bar \partial $ equation, Math. Scand. 29 (1971), 137-160. MR 0324073 (48:2425)
  • [15] E. Ramirez de Arellano, En divisionsproblem und randintegraldarstellungen in der komplexen analysis, Math. Ann. 184 (1970), 172-187. MR 0269874 (42:4767)
  • [16] A. V. Romanov, A formula and estimates for the solutions of the tangential Cauchy-Riemann equations, Dokl. Akad. Nauk SSSR 220 (1975), 532-535; English transl. in Soviet Math. Dokl. 16 (1974), 124-128. MR 0385172 (52:6037)
  • [17] -, A formula and estimates for the solutions of the tangential Cauchy-Riemann equations, Mat. Sb. 99 (141) (1976), 58-83; English transl. in Math. USSR-Sb. 28 (1976). MR 0409872 (53:13624)
  • [18] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N. J., 1970. MR 0290095 (44:7280)
  • [19] R. O. Wells, Jr., Compact real submanifolds of a complex manifold with nondegenerate holomorphic tangent bundles, Math. Ann. 179 (1969), 123-129. MR 0237823 (38:6104)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32F20, 35N15

Retrieve articles in all journals with MSC: 32F20, 35N15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1980-0583846-0
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society